Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 68, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 29, 2003, 4:56 PM EDT for Miami-Dade County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2003, 4:56 PM EDT (20:56 UTC)
- Expired
- Sep 29, 2003, 5:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 292056 CCA SVRMIA FLC086-292130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 453 PM EDT MON SEP 29 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 530 PM EDT * AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER MIAMI MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT... LITTLE HAITI AND MIAMI BEACH AND MIAMI SHORES AND LIBERTY CITY NORTH BAY VILLAGE AND SAINT THOMAS UNIVERSITY FIU NORTH CAMPUS AND NORTH MIAMI BEACH BAL HARBOUR AND GOLDEN BEACH A WIND GUST TO 58 MPH WAS REPORTED WITH THIS STORM SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS. LAT...LON 2582 8032 2559 8016 2575 7986 2606 7999 $$ HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:45 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 29, 2:45 PM EDT, 2 hours 11 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT MON SEP 29 2003 .DISCUSSION...AS LOW PRESSURE IN W CARIB MOVES WESTWARD INTO SW GULF...FRONTAL TROUGH EXTENDING NE FROM SYSTEM ACROSS CENTRAL FLA INTO ATLC REMAINS NEARLY STATIONARY WHILE A LOW PRESSURE TROUGH LIES JUST SOUTH OF THE FRONTAL TROUGH. STRONG UPWARD ISENTROPIC LIFT... SOME UPPER WIND SPEED/DIRECTIONAL DIVERGENCE PLUS AMPLE TROPICAL MOISTURE BEING PULLED OVER S FLA BY S TO SW WINDS ALOFT HAVE COMBINED TO LEAD TO A WET FORECAST AT LEAST THROUGH TONIGHT AND EARLY TUESDAY FOR S FLA. HIGH QPF VALUES ARE EXPECTED THROUGH TUESDAY MORNING FOR THE WESTERN SECTIONS OF SOUTH FLORIDA WITH THE CONTINUING MOIST FLOW. THEREFORE ...THE FLOOD WATCH WILL BE EXTENDED THROUGH TUESDAY MORNING. FLOODING HAS OCCURRED TODAY OVER COLLIER COUNTY AND HEAVY RAINS WILL SPREAD NORTH INTO HENDRY AND GLADES COUNTIES. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL FALL OVER THIS AREA WITH LESSER AMOUNTS TO THE EAST. WILL KEEP WITH THE EARLIER FORECAST FOR WEDNESDAY WITH POPS AT 40 TO 50 PERCENT AND THEN RAISE THEM AGAIN TO LIKELY CATEGORIES FOR THURSDAY DUE TO THE FRONTAL THOUGH COMING THROUGH SOUTH FLORIDA. IN THE EXTENDED PERIOD...THE FRONT SHOULD MOVE THROUGH SOUTH FLORIDA THU CLEARING THE CWA THU EVENING. EXPECT A SHARP DROP OFF OF POPS INTO THE WEEKEND WITH ONLY MINIMAL E COAST SHOWERS SAT AND SUN AND ISOLATED SHOWERS OR THUNDERSTORMS BY MONDAY. .MARINE...WINDS PERSIST SOUTHEASTERLY GENERALLY LESS THAN 15 KNOTS THROUGH MID DAY TUESDAY. LATER TUESDAY THE PREFRONTAL TROUGH WILL MOVE THROUGH BRINGING THE WINDS AROUND TO THE NORTHEAST AND TO THE NORTH BY WEDNESDAY. WHEN THE FRONTAL TROUGH COMES THROUGH THURSDAY...EXPECT THE WINDS TO BECOMING NORTHEAST AND INCREASE TO AROUND 15 KNOTS AND EVENTUALLY DROP TO 10 KNOTS BY SATURDAY. THIS WILL RAISE GULF STREAM SEA HEIGHTS TO POSSIBLE HIGHLIGHT LEVELS LATER IN THE WEEK. .FIRE WEATHER...NO HIGHLIGHTS THROUGH THU. DRIER AIR MOVING IN TOWARDS END OF WEEK. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 87 74 88 / 60 70 40 50 FORT LAUDERDALE 75 88 75 88 / 50 60 40 40 MIAMI 75 89 76 89 / 50 60 40 40 NAPLES 74 85 74 86 / 60 70 40 40 .MIA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH GLADES...HENDRY AND COLLIER COUNTY THROUGH 11 AM TUESDAY.
Hazardous weather outlook, Sep 29, 4:47 AM EDT, 12 hours 9 minutes before
FLZ063-066>075-291500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 447 AM EDT MON SEP 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...FLOOD WATCH COLLIER.. HENDRY.. AND GLADES COUNTIES... ...NUMEROUS THUNDERSTORMS TODAY... A FLOOD WATCH CONTINUES IN EFFECT FOR COLLIER...HENDRY...AND GLADES COUNTIES THROUGH 11 PM EDT TONIGHT. PERIODS OF LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT...DIMINISHING LATE. SOME LOCAL FLOODING IS POSSIBLE IN AREAS WHERE RAINFALL IS HEAVIEST AND MOST PERSISTENT. DANGEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WILL ALSO BE ONE OF THE PRIMARY HAZARDS. WIND GUSTS TO AROUND 35 MPH CAN BE EXPECTED WITH THE HEAVIER STORMS. PERSONS IN SOUTH FLORIDA...PARTICULARLY IN THE WATCH AREA...ARE ADVISED TO REMAIN ALERT FOR THE POSSIBILITY OF FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY DUE TO THE POSSIBILITY OF FLOODING. STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
In the hours before
Special weather statement, Sep 29, 11:15 AM EDT, 5 hours 41 minutes before
FLZ073-074-291615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1115 AM EDT MON SEP 29 2003 ...SHOWERS PRODUCING WIND GUSTS UP TO 40 MPH OVER WESTERN METRO MIAMI DADE... DOPPLER RADAR WAS INDICATING SHOWERS OVER EAST WESTERN MIAMI-DADE AND WESTERN METRO MIAMI-DADE WAS PRODUCING WIND GUSTS UP TO 40 MPH. THESE SHOWERS WILL MOVE NORTHWARD AT 20 MPH...AND WILL AFFECT HOMESTEAD...AND KROME DETENTION CENTER THROUGH 1215 PM. DOPPLER RADAR ALSO WAS INDICATING RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES WITH THESE SHOWERS...AND COULD CAUSE SOME MINOR FLOODING ON SECONDARY ROADS AS THE SHOWERS PASS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Sep 29, 11:15 AM EDT, 5 hours 41 minutes before
FLZ073-074-291615- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1115 AM EDT MON SEP 29 2003 ...SHOWERS PRODUCING WIND GUSTS UP TO 40 MPH OVER WESTERN METRO MIAMI DADE... DOPPLER RADAR WAS INDICATING SHOWERS OVER THE EVERGLADES OF WESTERN MIAMI-DADE AND WESTERN METRO MIAMI-DADE WERE PRODUCING WIND GUSTS UP TO 40 MPH. THESE SHOWERS WILL MOVE NORTHWARD AT 20 MPH...AND WILL AFFECT HOMESTEAD...AND KROME DETENTION CENTER THROUGH 1215 PM. DOPPLER RADAR ALSO WAS INDICATING RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES WITH THESE SHOWERS...AND COULD CAUSE SOME MINOR FLOODING ON SECONDARY ROADS AS THE SHOWERS PASS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Sep 29, 12:41 PM EDT, 4 hours 15 minutes before
FLZ071-072-291745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1241 PM EDT MON SEP 29 2003 ...SHOWERS PRODUCING WIND GUSTS UP TO 40 MPH OVER EVERGLADES OF BROWARD... DOPPLER RADAR WAS INDICATING SHOWERS OVER THE EVERGLADES OF WESTERN BROWARD COUNTY WAS PRODUCING WIND GUSTS UP TO 40 MPH. THESE SHOWERS WILL MOVE NORTHEAST AT 20 MPH...AND COULD MOVE INTO THE WESTERN METRO REGIONS OF BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECT BY THESE SHOWERS ARE WESTON...SUNRISE...CORAL SPRINGS...AND PARKLAND THROUGH 145 PM. DOPPLER RADAR ALSO WAS INDICATING HEAVY RAINFALL WITH THESE SHOWERS...AND COULD CAUSE SOME MINOR FLOODING ON SECONDARY ROADS AS THE SHOWERS PASS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Sep 29, 3:09 PM EDT, 1 hour 47 minutes before
FLZ073-074-292015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 309 PM EDT MON SEP 29 2003 ...STRONG THUNDERSTORMS COULD AFFECT WESTERN METRO MIAMI-DADE... DOPPLER RADAR WAS INDICATING A LINE OF STRONG THUNDERSTORMS OVER THE EVERGLADES OF WESTERN MIAMI-DADE WITH WINDS GUSTS UP TO 40 MPH. THESE STORMS WILL MOVE NORTHEAST AT 20 MPH...AND COULD AFFECT HOMESTEAD...KROME DETENTION CENTER...COUNTY WALK...AND KENDALE LAKES THROUGH 415 PM WITH WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 10:20 AM EDT | Flash Flood Warning | MFL | Collier | 100 min |
| Sep 29, 10:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Sep 29, 11:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Sep 29, 11:53 AM EDT | Flash Flood Warning | MFL | Collier | 3 hr |
| Sep 29, 3:00 PM EDT | Flash Flood Warning | MFL | Collier | 3 hr |
| Sep 29, 4:33 PM EDT | Special Marine Warning | MFL | 117 min | |
| Sep 29, 4:54 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 36 min |
| Sep 29, 5:09 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 36 min |
| Sep 29, 6:00 PM EDT | Flash Flood Warning | MFL | Collier | 3 hr |
| Sep 29, 6:50 PM EDT | Special Marine Warning | MFL | 85 min | |
| Sep 29, 7:07 PM EDT | Special Marine Warning | MFL | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.